Alert archive / Nevada / Flash Flood Warnings in 2010

Flash Flood Warning 89, NWS Las Vegas, NV

December 22, 2010Clark County, Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Dec 22, 2010, 6:11 PM PST for Clark County, Nevada; Mohave County, Arizona. It was in force for 101 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 22, 2010, 6:11 PM PST (02:11 UTC)
Expired
Dec 22, 2010, 7:52 PM PST
In force
101 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

Counties Mohave County, AZ, Clark County, NV

The radar

The Las Vegas radar (KESX), 58 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 2.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2010-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2010-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

777 
WGUS55 KVEF 230211
FFWVEF
AZC015-NVC003-230515-
/O.NEW.KVEF.FF.W.0089.101223T0211Z-101223T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
611 PM PST WED DEC 22 2010

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
  EAST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...

* UNTIL 915 PM PST/1015 PM MST/

* AT 659 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  AN AREA OF HEAVY RAIN OVER LAKE MEAD BETWEEN BOULDER BASIN AND 
  TEMPLE BAR THAT WAS MOVING NORTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ECHO
  BAY CAMPGROUND...ECHO BAY...VALLEY OF FIRE STATE PARK AND OVERTON
  BEACH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL
WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF NORMALLY DRY
WASHES...RURAL DIRT ROADS...SMALL STREAMS...AND LOW WATER CROSSINGS.
WHEN FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER
TO SWEEP A VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY
MOVING WATER TO SWEEP A PERSON OFF THEIR FEET.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!

REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS.

&&

LAT...LON 3646 11455 3654 11404 3545 11457 3573 11492

$$

JA
1 follow-up statement
808 
WGUS75 KVEF 230352
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
752 PM PST WED DEC 22 2010

AZC015-NVC003-230358-
/O.CAN.KVEF.FF.W.0089.000000T0000Z-101223T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-CLARK NV-
752 PM PST WED DEC 22 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL CLARK
AND WEST CENTRAL MOHAVE COUNTIES...

RAINFALL HAS ENDED OR BECOME LIGHT ACROSS THE LAKE MEAD NATIONAL 
RECREATION AREA FROM WILLOW BEACH UP THROUGH THE OVERTON ARM. 
ALTHOUGH MINOR RUNOFF CAN STILL BE EXPECTED IN SOME WASHES...
THE THREAT OF SIGNIFICANT WATER RISES AS DIMINISHED.

LAT...LON 3646 11455 3654 11404 3545 11457 3573 11492

$$

JA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Dec 22, 5:30 PM PST, 41 minutes earlier.

Area forecast discussion, Dec 22, 5:30 PM PST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
530 PM PST WED DEC 22 2010

.SYNOPSIS...WIDESPREAD PRECIPITATION WILL LINGER THROUGH THE EVENING
HOURS...THEN TAPER OFF FINALLY OVER MOHAVE COUNTY EARLY THURSDAY AS
THE LOW PRESSURE SYSTEM MOVES EAST. HOWEVER...FLOODING WILL CONTINUE
ON SOME AREA RIVERS AND WASHES THROUGH THURSDAY WHILE WELL ABOVE
NORMAL FLOWS WILL PERSIST WELL INTO THE WEEKEND. A WEAKER SYSTEM
WILL BRING ANOTHER ROUND LIGHT PRECIPITATION TO THE SOUTHERN SIERRA
AND SOUTHERN GREAT BASIN SATURDAY NIGHT AND SUNDAY.
&&

.UPDATE...RAISED POPS AND QPF ALONG I-15 BETWEEN BARSTOW AND
MOUNTAIN PASS DUE TO SUBSTANTIAL AREA OF RAIN NEAR THE LOW CENTER
WHICH HAS MADE IT OVER THE TRANSVERSE RANGES OF SOUTHERN CA. NO
OTHER UPDATES AT THIS TIME.
&&

.PREV DISCUSSION...
325 PM PST WED DEC 22 2010

.SHORT TERM...TONIGHT THROUGH SATURDAY...UPPER LOW COMING ONSHORE
NEAR THE ORANGE/SAN DIEGO COUNTY LINES THIS AFTERNOON. BEGINNING TO
SEE A FEW LIGHTNING STRIKES EMBEDDED IN BAND OF SHOWERS WHICH
EXTENDS FROM EASTERN CLARK COUNTY SOUTH INTO EASTERN SAN BERNARDINO
COUNTY. BAND IS MOVING EAST-NORTHEAST BETWEEN 25 AND 30 MPH AND
EXPECT 0.10-0.25 INCH ONE HOUR RAINFALL RATES UNDER THIS AREA. MOST
OF THE THUNDERSTORMS ARE CONCENTRATED UNDER THE COLD POOL WITHIN THE
LA BASIN. AS THE UPPER LOW MOVES EAST THIS EVENING WE COULD SEE A
FEW THUNDERSTORMS MIGRATE INTO THE MORONGO BASIN. PRECIPITATION WILL
FINALLY BEGIN TO WIND DOWN LATE THIS EVENING WEST OF THE COLORADO
RIVER BUT LINGER INTO THURSDAY MORNING FOR PARTS OF MOHAVE COUNTY.
AREA WILL EXPERIENCE DRY WEATHER THURSDAY NIGHT THROUGH SATURDAY
UNDER HIGH PRESSURE. HOWEVER...DUE TO THE COPIOUS AMOUNTS OF RAIN
THE PAST 3 DAYS HYDROLOGIC BASINS FLOWING IN LINCOLN...CLARK AND
MOHAVE COUNTIES WILL REMAIN WELL ABOVE NORMAL AND PERSIST WELL INTO
THE COMING VALLEY.

.LONG TERM...A SHARP NEGATIVELY TILTED PACIFIC TROUGH IS FORECAST TO
SWING TOWARDS THE WEST COAST SATURDAY NIGHT AND THEN LIFT THROUGH
THE MOJAVE DESERT AND SOUTHERN GREAT BASIN SUNDAY. THE ECMWF/GEM LAG
THE GFS BY ABOUT 6 HRS WITH THE TROUGH AXIS PASSING THROUGH THE AREA
WHICH WOULD MEAN A DELAY OF ABOUT 6 HRS FOR THE ONSET OF PRECIP. THE
GFS FORECASTS FAIRLY IMPRESSIVE INCH AND A QUARTER PWATS INTO
SOUTHERN CALIFORNIA BUT MOST OF THE MOISTURE GETS INTERCEPTED BY THE
SIERRA AND SAN BERN MOUNTAINS. OTHER THAN THE SIERRA WHERE A HALF TO
THREE QUARTER OF INCH OF LIQUID ARE POSSIBLE...NO SIGNIFICANT
MOISTURE IS EXPECTED OVER THE REMAINDER OF THE CWA. AFTER THIS
SYSTEM PASSES LATE SUNDAY...A VERY WEAK UPPER DISTURBANCE IS
FORECAST TO SETTLE IN OVER THE AREA BEHIND IT BUT MODELS KEEP
CONDITIONS DRY. NORTHWEST FLOW DEVELOPS TUESDAY AND WEDNESDAY WITH
EMBEDDED DISTURBANCES OCCASIONALLY PRODUCING SHOWER ACTIVITY IN THE
SIERRA AND THE NORTHERN ZONES.

.AVIATION...FOR MCCARRAN...CIGS CONTINUE TO LIFT AND WILL GENERALLY
REMAIN AROUND 5K FT THROUGH THE REST OF THE AFTERNOON WITH SOME
LOWER CIGS POSSIBLE IN SHOWERS. MAINLY LIGHT SHOWERS ARE EXPECTED
ALTHOUGH MODERATE OR HEAVY RAIN SHOWERS ARE POSSIBLE IF TSTORMS ARE
ABLE TO DEVELOP. ALSO...STRONG WINDS COULD BECOME A CONCERN IN
ADDITION TO LOWER CIGS AND A REDUCTION IN VISIBILITY IF STORMS FORM.
MOUNTAINS AROUND THE VALLEY WILL CONTINUE TO BE FREQUENTLY OBSCURED
BY LOW CLOUDS THROUGH THIS EVENING. CLEARING IS EXPECTED OVERNIGHT
BUT FOG THEN BECOMES A POSSIBILITY FOR THE EARLY MORNING HOURS ON
THURSDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...MODERATE TO EMBEDDED HEAVY RAIN SHOWERS ARE EXPECTED
THROUGH THE AFTERNOON IN EASTERN CLARK...SAN BERNARDINO AND MUCH OF
MOHAVE COUNTY. HEAVY SNOW IS LIKELY OVER THE HIGHER ELEVATIONS OF
THE SIERRA...CLARK COUNTY MOUNTAINS AND LINCOLN COUNTY WITH
MOUNTAINS FREQUENTLY OBSCURED. EMBEDDED THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON...MAINLY CENTRAL AND SOUTH WITH THE GREATEST CHANCE
IN THE SOUTH. WIDESPREAD CIGS FROM 4-6K FT CAN BE EXPECTED WITH CIGS
BELOW 2K FT AT TIMES IN HEAVIER SHOWERS. CIGS AND VISIBILITY WILL
LIKELY BE LOWER WHERE THUNDERSTORMS FORM AND STRONG GUSTY SURFACE
WINDS BECOME A CONCERN AS WELL.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH UNTIL 10 PM PST THIS EVENING FOR NVZ015>022.
     WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR
     NVZ018-019.
     WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR NVZ015.
AZ...FLASH FLOOD WATCH UNTIL 11 PM MST THIS EVENING FOR
     AZZ001-002-036.
     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR AZZ003.
CA...FLASH FLOOD WATCH UNTIL 10 PM PST THIS EVENING FOR CAZ522>527.
&&

MORGAN/PIERCE/SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 22, 6:11 AM PST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
611 AM PST WED DEC 22 2010

AZZ001>003-036-CAZ519>527-NVZ014>022-230515-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
611 AM PST WED DEC 22 2010 /711 AM MST WED DEC 22 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A STRONG PACIFIC STORM WILL MOVE ACROSS THE AREA TODAY AND TONIGHT
RESULTING IN WIDESPREAD RAIN AND SNOW. THERE IS A VARIETY OF
SPECIAL WEATHER PRODUCTS OUT FOR TODAY FOR PORTIONS OF THE
DISTRICT INCLUDING...WINTER STORM WARNINGS/ADVISORIES...FLASH FLOOD
WATCHES...AND FLOOD WARNINGS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ALTHOUGH A FEW SHOWERS WILL BE THURSDAY MORNING...MAINLY OVER
NORTHWEST ARIZONA...DRYING WILL BE SEEN ON AS A WEAK RIDGE OF
HIGH PRESSURE MOVES OVER THE REGION. THIS WILL BE SHORT LIVED
HOWEVER AS ANOTHER...WEAKER STORM...MOVES ACROSS THE DISTRICT OVER
THE CHRISTMAS WEEKEND FOR A CHANCE OF RAIN AND SNOW ONCE AGAIN
ACROSS MAINLY THE NORTHERN PORTION. DRY CONDITIONS ARE THEN
LOOKED FOR ON MONDAY AND TUESDAY AS THIS NEXT SYSTEM SHIFTS TO
THE EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS
ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Dec 22, 12:21 PM PST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1221 PM PST WED DEC 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 PM     FLASH FLOOD      9 SSE SHOSHONE          35.84N 116.20W
12/22/2010                   INYO               CA   TRAINED SPOTTER

            ROADS IN THE TOWN OF TECOPA HAVE FLOODED...4WD NEEDED
            ASSISTANCE TO GET OUT OF TRAPPED WATER.

&&

JHURLEY
Local storm report, Dec 22, 12:27 PM PST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
1227 PM PST WED DEC 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 PM     FLASH FLOOD      9 SSE SHOSHONE          35.84N 116.20W
12/22/2010                   INYO               CA   TRAINED SPOTTER

            ROAD NEAR THE TOWN OF TECOPA HAS FLOODED...NEED 4WD TO
            GET IN AND OUT OF WATER.

&&

JHURLEY
Local storm report, Dec 22, 12:29 PM PST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1229 PM PST WED DEC 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 PM     FLOOD            OVERTON                 36.53N 114.45W
12/22/2010                   CLARK              NV   TRAINED SPOTTER

            STATE ROUTE 169 GOING INTO OVERTON CLOSE DUE TO WASHES
            OVERFLOWING.

&&

JHURLEY
Local storm report, Dec 22, 2:31 PM PST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
231 PM PST WED DEC 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 AM     FLASH FLOOD      BARSTOW                 34.80N 117.22W
12/22/2010                   SAN BERNARDINO     CA   TRAINED SPOTTER

            NATIONAL TRAILS HWY AND HODGE ROAD COVERED IN DIRT AND
            MUD.

1000 AM     FLASH FLOOD      PAHRUMP                 36.21N 115.99W
12/22/2010                   NYE                NV   TRAINED SPOTTER

            SPOTTER REPORTED HWY160 FROM LAS VEGAS TO PAHRUMP SAYS
            WATER ON THE ROAD...MUD AND DEBRIS COVER THE ROAD.

1115 AM     FLOOD            HOOVER DAM              36.02N 114.74W
12/22/2010                   MOHAVE             NV   TRAINED SPOTTER

            LOT 11 AREA CLOSE DUE TO BOULDERS FALLING UNTO THE ROADS.

0100 PM     FLASH FLOOD      3 WNW BARSTOW           34.90N 117.12W
12/22/2010                   SAN BERNARDINO     CA   TRAINED SPOTTER

            SPOTTER REPORTED WATER IS 6 INCHES OVER THE ROAD SURFACE
            NEAR LENWOOD ROAD...HE STATED IT WAS KIND OF HARD TO PASS
            AND WAS STARTING TO SEE SPLASH OVER.

&&

JHURLEY
Local storm report, Dec 22, 2:44 PM PST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
244 PM PST WED DEC 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     NON-TSTM WND DMG PIOCHE                  37.93N 114.45W
12/19/2010                   LINCOLN            NV   CO-OP OBSERVER

            CO-OP OBSERVER REPORTED DAMAGING WINDS BETWEEN 3 AND 4
            P.M. THE WINDS KNOCKED DOWN TWO POWER LINES.

0330 PM     FLASH FLOOD      1 S OLANCHA             36.26N 118.00W
12/19/2010                   INYO               CA   TRAINED SPOTTER

            A SPOTTER REPORTED AT LEAST A FOOT OF WATER WAS FLOWING
            ACROSS HIGHWAY 395 JUST SOUTH OF OLANCHA. THE TIME OF
            THIS EVENT WAS ESTIMATED.

0340 PM     FLASH FLOOD      MT. CHARLESTON          36.28N 115.62W
12/19/2010                   CLARK              NV   FIRE DEPT/RESCUE

            A SMALL MUDSLIDE TOOK PLACE ON KYLE CANYON ROAD ON MT.
            CHARLESTON WITH DEBRIS ONTO ONE LANE OF THE ROAD. THE
            TIME OF THIS EVENT WAS ESTIMATED.

0500 PM     HEAVY SNOW       10 SW LONE PINE         36.48N 118.18W
12/19/2010  E56.2 INCH       INYO               CA   MESONET

            AN ESTIMATED TOTAL OF 56.2 INCHES OF SNOW HAS FALLEN
            SINCE 5 AM ON DECEMBER 17TH AT AN ELEVATION OF 10150 FEET
            AT THE COTTONWOOD LAKES SNOTEL.

0500 PM     HEAVY SNOW       4 SSE ASPENDELL         37.18N 118.56W
12/19/2010  E68.5 INCH       INYO               CA   MESONET

            THE SOUTH LAKE SNOTEL ESTIMATED 68.5 INCHES OF SNOW HAD
            FALLEN SINCE 5 AM ON DECEMBER 17TH AT AN ELEVATION OF
            9600 FEET.

0645 PM     HEAVY SNOW       12 ESE BISHOP AIRPORT   37.31N 118.16W
12/19/2010  E24.0 INCH       INYO               CA   DEPT OF HIGHWAYS

            CALTRANS STAFF REPORTED TWO FEET OF SNOW WAS ON WESTGARD
            PASS IN THE WHITE MOUNTAINS AT 7271 FEET.

0648 PM     FLASH FLOOD      9 NNE BARSTOW           34.99N 116.99W
12/19/2010                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTED TWO MALES WERE
            REPORTED STUCK IN A VEHICLE DUE TO WATER FLOWING ACROSS
            THE ROAD NEAR THE INTERSECTION OF IRWIN ROAD AND COOPER
            CITY ROAD.

0700 PM     FLASH FLOOD      RED ROCK CANYON         36.14N 115.45W
12/19/2010                   CLARK              NV   NEWSPAPER

            TWO PEOPLE AND A DOG WERE RESCUED AT RED ROCK CANYON
            SUNDAY EVENING AFTER GETTING STUCK NEAR FLOODED WASHES.
            THE WATER WAS ABOUT 4 FEET DEEP AND 20 FEET WIDE AND
            MOVING ABOUT 10 MPH. THE EVENT TIME IS ESTIMATED.

0715 PM     FLASH FLOOD      FURNACE CREEK           36.45N 116.85W
12/19/2010                   INYO               CA   LAW ENFORCEMENT

            VARIOUS COUNTY ROADS IN DEATH VALLEY NATIONAL PARK WERE
            REPORTED TO HAVE DEBRIS ON THEM AS WELL AS FLOODWATERS OF
            VARYING DEPTHS SINCE AT LEAST 5 PM TODAY.

0720 PM     FLASH FLOOD      2 W BARSTOW             34.88N 117.10W
12/19/2010                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            INTERSECTION OF CEDAR RD AND JASPER RD FLOODED WITH A
            VEHICLE POSSIBLY STALLED IN THE WATER.

0815 PM     HEAVY SNOW       1 WNW ASPENDELL         37.24N 118.60W
12/19/2010  M51.0 INCH       INYO               CA   TRAINED SPOTTER

            A STORM TOTAL OF 51 INCHES OF SNOW WAS REPORTED IN
            ASPENDELL AT AN ELEVATION OF 8500 FEET SINCE SNOW STARTED
            EARLY FRIDAY MORNING.

0820 PM     FLASH FLOOD      3 SE FIVE MILE RAWS     35.84N 117.87W
12/19/2010                   INYO               CA   LAW ENFORCEMENT

            A DISABLED VEHICLE WAS STUCK IN FLOODWATERS JUST EAST OF
            HIGHWAY 395 ON KENNEDY MEADOW ROAD.

0834 PM     NON-TSTM WND GST RED ROCK CANYON RAWS    36.14N 115.43W
12/19/2010  M57.00 MPH       CLARK              NV   MESONET

            A WIND GUST OF 57 MPH WAS REPORTED AT RED ROCK CANYON AT
            AN ELEVATION OF 3756 FEET.

1034 PM     NON-TSTM WND GST RED ROCK CANYON         36.14N 115.45W
12/19/2010  M59.00 MPH       CLARK              NV   MESONET

            A WIND GUST OF 59 MPH WAS REPORTED AT RED ROCK CANYON AT
            AN ELEVATION OF 3756 FEET.

1100 PM     HEAVY SNOW       8 W BISHOP              37.37N 118.54W
12/19/2010  M11.0 INCH       INYO               CA   TRAINED SPOTTER

            RAIN TURNED OVER TO SNOW AT APPROXIMATELY 100 PM PST
            TODAY AND HAS ACCUMULATED 11 INCHES OVER THE PAST 10
            HOURS 8.5 MILES WEST OF BISHOP CALIFORNIA AT AN ELEVATION
            OF 6000 FEET.

0700 AM     HEAVY SNOW       4 WNW MT. CHARLESTON    36.31N 115.68W
12/20/2010  M23.0 INCH       CLARK              NV   TRAINED SPOTTER

            SINCE FRIDAY A TOTAL OF 23 INCHES HAS FALLEN AT THE LAS
            VEGAS SKI AND SNOWBOARD RESORT AT AN ELEVATION OF 9250
            FEET.

0900 AM     FLASH FLOOD      6 NE TA-BRAVO (CLR19)   35.27N 116.68W
12/20/2010                   SAN BERNARDINO     CA   OTHER FEDERAL

            SEVERAL ROADS ON FORT IRWIN WERE WASHED OUT OVERNIGHT AND
            SOME WERE STILL FLOODED. FORT IRWIN ROAD SOUTH OF THE
            BASE WAS ALSO FLOODED. THE EVENT TIME IS ESTIMATED.

1024 AM     HEAVY SNOW       1 WNW ASPENDELL         37.24N 118.60W
12/20/2010  M74.0 INCH       INYO               CA   TRAINED SPOTTER

            A SPOTTER REPORTED 56 INCHES AS OF 500 AM. AT 1000 AM,THE
            SPOTTER MEASURED 74 INCHES OF SNOWFALL.

0200 PM     FLASH FLOOD      RED ROCK CANYON         36.14N 115.45W
12/20/2010                   CLARK              NV   PARK/FOREST SRVC

            HIGHWAY 159 WAS CLOSED AT RED ROCK CANYON AND THE RED
            ROCK CANYON SCENIC DRIVE WAS ALSO CLOSED DUE TO ROCKS AND
            OTHER DEBRIS ON THE ROAD.

0200 PM     HEAVY RAIN       OLANCHA                 36.28N 118.00W
12/20/2010  E3.00 INCH       INYO               CA   LAW ENFORCEMENT

            HEAVY RAIN WAS CONTINUING TO RESULT IN AN FEW INCHES OF
            WATER FLOWING ACROSS HIGHWAY 395 NEAR OLANCHA AND JUST
            NORTH OF INDEPENDENCE. THIS WAS STILL ONGOING AS OF THIS
            TIME.

0200 PM     HEAVY SNOW       4 SSE ASPENDELL         37.18N 118.56W
12/20/2010  E71.0 INCH       INYO               CA   MESONET

            THE SOUTH LAKE SNOTEL ESTIMATED 71.0 INCHES OF SNOW SINCE
            5 AM ON DECEMBER 17TH AT AN ELEVATION OF 9600 FEET.

0200 PM     HEAVY SNOW       10 SW LONE PINE         36.48N 118.18W
12/20/2010  E72.3 INCH       INYO               CA   MESONET

            THE COTTONWOOD LAKES SNOTEL ESTIMATED 72.3 INCHES OF SNOW
            SINCE 5 AM ON DECEMBER 17TH AT AN ELEVATION OF 10150
            FEET.

0245 PM     HEAVY RAIN       1 SE MORONGO VALLEY     34.05N 116.58W
12/20/2010  E0.40 INCH       SAN BERNARDINO     CA   FIRE DEPT/RESCUE

            MORONGO VALLEY FIRE DEPARTMENT REPORTED A FEW INCHES OF
            WATER ON ROADS IN THE COMMUNITY.

0400 PM     HEAVY SNOW       1 WNW ASPENDELL         37.24N 118.60W
12/20/2010  M77.0 INCH       INYO               CA   TRAINED SPOTTER

            A SPOTTER MEASURED A STORM TOTAL SNOWFALL SINCE FRIDAY
            DECEMBER 17TH OF 77.0 INCHES AT ASPENDELL AT AN ELEVATION
            OF 8500 FEET.

0422 PM     FLASH FLOOD      5 NNE YUCCA VALLEY      34.19N 116.40W
12/20/2010                   SAN BERNARDINO     CA   TRAINED SPOTTER

            YUCCA MESA ROAD AT YUCCA WASH AND INDIO AVENUE AT YUCCA
            CREEK WERE CLOSED DUE TO FLOODING. SOFTBALL SIZED ROCKS
            WERE ON YUCCA TRAIL WITH WATER FLOWING A FOOT DEEP ON
            THIS ROAD.

0430 PM     HEAVY RAIN       THE STRIP               36.12N 115.18W
12/20/2010  E0.30 INCH       CLARK              NV   BROADCAST MEDIA

            SEVERAL INCHES OF WATER WERE ALREADY FLOWING THROUGH THE
            LOWER LEVEL OF THE IMPERIAL PALACE PARKING GARAGE.

0438 PM     FLASH FLOOD      2 W BARSTOW             34.88N 117.10W
12/20/2010                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTED JASPER ROAD AT CEDAR
            ROAD WAS FLOODED WITH 8 TO 10 INCHES OF WATER.

0515 PM     FLASH FLOOD      3 ESE SPRING MOUNTAIN R 36.05N 115.40W
12/20/2010                   CLARK              NV   BROADCAST MEDIA

            LAS VEGAS AREA BROADCAST MEDIA REPORTED THAT THE CLARK
            COUNTY PUBLIC WORKS DEPARTMENT HAS CLOSED ARROYO ROAD
            NEAR THE TOWN OF BLUE DIAMOND.

0515 PM     FLASH FLOOD      5 S RED ROCK CANYON     36.06N 115.44W
12/20/2010                   CLARK              NV   BROADCAST MEDIA

            LAS VEGAS AREA BROADCAST MEDIA REPORTED THAT THE CLARK
            COUNTY PUBLIC WORKS DEPARTMENT HAD CLOSED BONNIE SPRINGS
            ROAD NEAR THE TOWN OF BONNIE SPRINGS.

1048 PM     FLASH FLOOD      5 SW SPRING MOUNTAIN RA 36.02N 115.52W
12/20/2010                   CLARK              NV   LAW ENFORCEMENT

            NEVADA HIGHWAY PATROL REPORTED MUD ON STATE ROUTE 160
            NEAR MILE MARKER 22. THE ROAD WAS NOT CLOSED BUT WAS
            CLEARED UP AS OF 1130 PM.

0700 AM     HEAVY SNOW       4 WNW MT. CHARLESTON    36.31N 115.68W
12/21/2010  M26.0 INCH       CLARK              NV   PUBLIC

            LAS VEGAS SKI AND SNOWBOARD RESORT REPORTED 26 INCHES OF
            SNOW BETWEEN 7 AM MONDAY AND 7 AM TUESDAY.

0800 AM     SNOW             PIOCHE                  37.93N 114.45W
12/21/2010  E3.0 INCH        LINCOLN            NV   CO-OP OBSERVER

            CO-OP OBSERVER REPORTED ABOUT 3 INCHES OF SNOW BETWEEN
            640 PM AND 940 PM MONDAY EVENING. SNOW CHANGED TO RAIN
            AFTER THAT AND MELTED ALL THE SNOW.

0800 AM     HEAVY SNOW       MT. CHARLESTON          36.28N 115.62W
12/21/2010  M16.0 INCH       CLARK              NV   FIRE DEPT/RESCUE

            CO-OP OBSERVER REPORTED 16 INCHES OF SNOW FROM 8 AM
            MONDAY THROUGH 8 AM TUESDAY.

0945 AM     HEAVY SNOW       URSINE                  37.98N 114.20W
12/21/2010  E0.0 INCH        LINCOLN            NV   LAW ENFORCEMENT

            LINCOLN COUNTY SHERIFF OFFICE REPORTED 8 TO 10 INCHES OF
            SNOWFALL IN URSINE MONDAY NIGHT BUT IT HAD SETTLED TO A
            DEPTH OF 4 TO 5 INCHES BY 945 AM TUESDAY.

0945 AM     HEAVY RAIN       1 WSW BUNKERVILLE       36.77N 114.13W
12/21/2010  M1.35 INCH       CLARK              NV   TRAINED SPOTTER

            SPOTTER IN BUNKERVILLE REPORTED 1.35 INCHES OF RAINFALL
            FROM 2 PM MONDAY THROUGH 945 AM TUESDAY.

1140 AM     FLOOD            4 NE BUNKERVILLE        36.82N 114.05W
12/21/2010                   CLARK              NV   TRAINED SPOTTER

            FLOODING ON EASTSIDE...VOLUNTEERS NEEDED FOR SANDBAGGING
            AND SANDBAGS...EAST MESQUITE BLVD AND COTTON WOOD RD 18
            INCHES OF WATER FROM THE VIRGIN RIVER.

0641 PM     DENSE FOG        4 NNW SUMMERLIN         36.26N 115.33W
12/21/2010                   CLARK              NV   NWS EMPLOYEE

            VISIBILITY WAS LESS THAN A QUARTER MILE AT ANN ROAD AND
            THE 215 BELTWAY.

0816 AM     FLASH FLOOD      BARSTOW                 34.80N 117.22W
12/22/2010                   SAN BERNARDINO     CA   TRAINED SPOTTER

            NATIONAL TRAILS HWY AND HODGE ROAD COVERED IN DIRT AND
            MUD.

0900 AM     FLASH FLOOD      MOAPA                   36.67N 114.62W
12/22/2010                   CLARK              NV   PUBLIC

            FLOODING ALONG WARM SPRINGS ROAD IN THREE
            LOCATIONS...WITH 2 TO 3 FEET ACROSS THE ROAD WHERE
            PAHRANAGAT WASH CROSSES.

0930 AM     FLASH FLOOD      PAHRUMP                 36.21N 115.99W
12/22/2010                   NYE                NV   TRAINED SPOTTER

            HEAVY STREET FLOODING THROUGHOUT PAHRUMP. RUNOFF OFF OF
            THE ALLUVIAL FAN ACROSS WHEELER PASS...ACROSS HWY 160 AT
            CALVADA WITH A DEPTH OF 12 TO 18 INCHES. 20 TO 25 INCHES
            OF WATER FLOWING ACROSS GAMEBIRD ROAD. WATER FLOWING
            ACROSS HIGHWAY 372.

1000 AM     FLASH FLOOD      PAHRUMP                 36.21N 115.99W
12/22/2010                   NYE                NV   TRAINED SPOTTER

            SPOTTER REPORTED HWY160 FROM LAS VEGAS TO PAHRUMP SAYS
            WATER ON THE ROAD...MUD AND DEBRIS COVER THE ROAD.

1115 AM     FLOOD            HOOVER DAM              36.02N 114.74W
12/22/2010                   MOHAVE             NV   TRAINED SPOTTER

            LOT 11 AREA CLOSE DUE TO BOULDERS FALLING UNTO THE ROADS.

1204 PM     FLASH FLOOD      1 N TRONA               35.78N 117.37W
12/22/2010                   SAN BERNARDINO     CA   TRAINED SPOTTER

            WATER RUNNING OVER HWY 178...FIRE DEPARTMENT WENT TO
            RECUSE 7 PEOPLE TRAPPED IN VECHILES.

1208 PM     FLOOD            OVERTON                 36.53N 114.45W
12/22/2010                   CLARK              NV   TRAINED SPOTTER

            STATE ROUTE 169 GOING INTO OVERTON CLOSE DUE TO WASHES
            OVERFLOWING.

1208 PM     FLASH FLOOD      9 SSE SHOSHONE          35.84N 116.20W
12/22/2010                   INYO               CA   TRAINED SPOTTER

            ROAD NEAR THE TOWN OF TECOPA HAS FLOODED...NEED 4WD TO
            GET IN AND OUT OF WATER.

0100 PM     FLASH FLOOD      3 WNW BARSTOW           34.90N 117.12W
12/22/2010                   SAN BERNARDINO     CA   TRAINED SPOTTER

            SPOTTER REPORTED WATER IS 6 INCHES OVER THE ROAD SURFACE
            NEAR LENWOOD ROAD...HE STATED IT WAS KIND OF HARD TO PASS
            AND WAS STARTING TO SEE SPLASH OVER.

&&

JHURLEY
Local storm report, Dec 22, 4:55 PM PST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
455 PM PST WED DEC 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND GST     1 NNE LAKE HAVASU CITY  34.47N 114.33W
12/22/2010  E60 MPH          MOHAVE             AZ   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER ESTIMATED A WIND GUST FROM A
            THUNDERSTORM OF 60 MPH. VISIBILITY WAS REDUCED TO 100
            FEET IN RAIN AND DEBRIS.

&&

ASG

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 4:34 PM PSTFlash Flood WarningVEFClark4 hr
Dec 23, 1:42 PM PSTAreal Flood AdvisoryVEF9 hr

Nearby

Flash Flood Warnings in Nevada, 2010Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.